Jul 22, 2003
hi, my doc adviced that I should stop taking meds for about two months so that we can do a resistance test while I'm off meds. It's been about 4 weeks since I've stopped and I feel pretty sick. I have flu-like symptoms (headache, rash, very sore throat) similar to those identified during accute infection. I know that this is not unusual after stopping meds but I am concerned that this may possibly be an accute reaction due to a reinfection with a new strain. I HAVE been sexually active but have NOT had latex free anal sex but am still concerned just the same. So my question is: Is it possible to experience an accute flu like reaction to a re-infection if you are already positive?
| Response from Dr. Wohl
It actually sounds more like you experienced a predictable rebound in your viral load after stopping your medications leading to an acute retroviral syndrome. Any time you experience a dramatic increase in viral load, there is a risk of such a reaction. Whether infection with a new and resistant strain can do this is unclear but seems possible under some circumstances. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Unprotected Anal Sex Without Ejaculation How Long Does It Take To Test Positive For AIDS
- Unprotected Anal Sex Without Ejaculation Should I Get Test For HIV
- Unprotected Vaginal Sex Afraid I Have HIV
- What Are The Chances Of Getting AIDS From Anal Sex Condom Broke?
- Wrestling And AIDS
- Anal Warts Sign Of Seroconversion
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.